MAUDE Adverse Event Report: MEDIVATORS, INC. DEFENDO BIOPSY VALVE

MEDIVATORS, INC. DEFENDO BIOPSY VALVE
Model Number 100315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Infections (4466)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure which included use of a defendo pentax valve kit, the biopsy valve came off and the physician was sprayed with bodily fluids in the eyes causing an eye infection.
 
Additional Manufacturer Narrative
Per discussion with user facility personnel, we learned that the procedure included use of a non-medivator's black wire.Facility personnel stated that it is unknown if the wire was facing down at the time of the reported event.It is possible that the black wire may have caused or contributed to the reported event.The device history record of the lot subject of the event was reviewed and no abnormalities were found.Medivators tested 10 samples of current inventory and no issues were noted.The defendo single use valve kits instructions for use (ifu) states, "warning: always wear gloves and other appropriate personal protective equipment while handling such as gown and face mask." the ifu further states, "position the single use biopsy valve onto the biopsy port of the endoscope.Always make sure the lid of the single use biopsy valve is closed.If the diameter of the accessory is >3mm, open the lid for instrumentation.".

Brand Name
DEFENDO BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
MEDIVATORS, INC.
3150 pollok drive
conroe TX 77303
Manufacturer (Section G)
MEDIVATORS, INC.
3150 pollok dr
conroe TX 77303
Manufacturer Contact
daniel davy
3150 pollok dr
conroe, TX 77303
4403927453
MDR Report Key15303567
Report Number1651395-2022-00008
Device Sequence Number15043103
Product Code ODC
UDI-Device Identifier00677964055911
UDI-Public00677964055911
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100315
Device Lot Number548765
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2022
Initial Report FDA Received Date08/26/2022
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown